MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: unknown due to unknown date of event.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 3013394970-2020-00221.
 
Event or Problem Description
The user facility reported that two angio-seal sheaths were bent upon removal from the packaging.The physician did not want to use or deploy the devices for the patient's safety.Additional information was received on 17mar2020.The first device was opened, and the sheath was noted to be bent.The doctor then opened a second angio-seal device from the same lot number, and it was bent right out of the package as well.A third angio-seal device was opened, and the procedure was completed with no issues.There were no issues for the patient and the patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angio-seal sts plus device was returned for product evaluation.The kinked arteriotomy locator, hemostasis sheath and plastic tray were returned along with two header bags.Visual inspection revealed that there was a kink identified at blood inlet hole of the arteriotomy locator.There were no anomalies or deformation noted on the hemostasis sheath.The bypass tube was found placed within the hemostatic valve.No other visual anomalies were noted.Dimensional testing was performed.The outer diameter of the arteriotomy locator was measured to be 0.091" which was within the manufacturer specification of 0.092" +0.000/-0.002.All measurements were within the manufacturer's specifications.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that an off axis force to the arteriotomy locator while removing the locator from the tray may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key9950000
Report Number3013394970-2020-00220
Device Sequence Number3131457
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06099841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1